Montana, 2006High Wind in Montana, February 4, 2006
February 4, 2006 · NWS BYZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Feb 4, 9:02 AM MST, 4 hours 22 minutes earlier.
Area forecast discussion, Feb 4, 9:02 AM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
902 AM MST SAT FEB 4 2006
.SHORT TERM...VALID FOR TDY AND SUN...
FORECAST IN GOOD SHAPE TODAY AND WILL ONLY BE MAKING MINOR
CHANGES. UPPER RIDGE OF HIGH PRESSURE OVER MONTANA THIS MORNING
WILL SHIFT EAST THROUGH THE DAY AS WEST COAST TROUGH CRASHES INTO
IT. TROUGH IS CURRENTLY PUSHING MID AND UPPER LEVEL MOISTURE INTO
THE WESTERN AND CENTRAL ZONES BRINGING MOSTLY CLOUDY SKY. WILL
INCREASE CLOUD COVER TODAY AND BACK OFF ON HIGH TEMPERATURES DUE
TO CLOUD COVER. WILL KEEP WIND ADVISORY GOING AS NYE HAS ALREADY
HIT CRITERIA SEVERAL TIMES. WINDS HAVE BEEN CLOSE TO ADVISORY IN
LIVINGSTON AND EXPECT THEM TO INCREASE BY LATE MORNING. SURFACE
HIGH OVER THE GREAT BASIN WITH LEE SIDE TROUGH DEEPENING AS UPPER
TROUGH APPROACHING...WILL BRING INCREASING SURFACE PRESSURE
GRADIENT. REMAINDER OF FORECAST IN GOOD SHAPE. RICHMOND
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
MODELS WERE CONSISTENT EARLY TO MID WEEK...THEN DIVERGE THURSDAY
INTO THE WEEKEND. A SHORTWAVE THROUGH SLIDES THROUGH MONDAY AND
MONDAY NIGHT SETTING UP NORTHWEST FLOW BEHIND IT. MOISTURE
LIMITED WITH THE WAVE...BUT DYNAMICS IMPRESSIVE. KEPT POPS IN AND
ADDED TO MONDAY NIGHT OVER THE SOUTH AS WAVE A LITTLE SLOWER THAN
LAST NIGHT. NORTHWEST FLOW FOR MONDAY NIGHT SHOULD BE SHORT LIVED
AS AN UPPER TROUGH BUILDS IN. THE GFS WAS MORE AGGRESSIVE WITH
THIS WHILE THE ECMWF AND UKMET WERE CARVING A TROUGH OUT OVER
SOUTHWEST CANADA. TUESDAY AND WEDNESDAY SHOULD BE DRY AND WARMER
AHEAD THE NEXT TROUGH DROPPING SOUTH OUT OF CANADA. RAISED HIGHS
BOTH THESE DAYS AS HEDGING WARM SEEMS TO HAVE BEEN A PRACTICE
THAT HAS PAID OFF THE LAST MONTH AND A HALF.
THE ECMWF WAS MUCH MORE AGGRESSIVE WITH THE ENERGY DROPPING OUT
OF SOUTHERN CANADA THURSDAY. THE GFS KEPT A RIDGE IN PLACE AND
PUSHED THE ENERGY NORTH. IF THE RIDGE SETS UP FARTHER WEST FOR
THE GFS THIS WOULD SET THE STAGE FOR SOME COLDER AIR TO DROP INTO
MONTANA. UNCERTAINTY FROM FRIDAY AND THROUGH THE NEXT WEEKEND.
THE SURE THINGS LOOKS TO BE THE GREAT LAKES AND NORTHERN PLAINS
GETTING A STRONG SHOT OF COLD AIR. HOW FAR WEST THIS AIR BACKS IS
A QUESTION THAT WILL DEPEND ON THE SETTING UP OF THE WESTERN
RIDGE. THE ECMWF BRINGS A COLD PUNCH INTO EASTERN MONTANA WHILE
THE GFS HOLDS THE RIDGE FARTHER EAST AND DEFLECTS THE AIR THAT
DIRECTION. WILL TAKE A MIDDLE GROUND APPROACH AND WATCH THIS
DEVELOP. HUMPHREY
&&
.AVIATION...
EXPECT MAINLY VFR CLOUD COVER ACROSS THE PLAINS TODAY AHEAD OF AN
APPROACHING PACIFIC SYSTEM. SNOW WILL DEVELOP OVER THE WESTERN
MOUNTAINS...WHERE OBSCURATIONS WILL BECOME WIDESPREAD THIS
AFTERNOON. SOME LIGHT RAIN OR SNOW SHOWERS WILL SPREAD ACROSS THE
PLAINS BY THIS EVENING...BUT CONDITIONS SHOULD REMAIN VFR. SNOW
SHOWERS AND MOUNTAIN OBSCURATIONS WILL CONTINUE OVER THE HIGHER
ELEVATIONS TONIGHT...INCLUDING THE BIG HORNS AS FLOW TURNS
NORTHWESTERLY. OTHERWISE GAP WIND GUSTS OF 40-50 KTS CAN BE
EXPECTED IN THE LIVINGSTON AREA TODAY. THESE WINDS WILL DECREASE
TONIGHT AFTER A COLD FRONT COMES THROUGH. JKL
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 049 029/041 021/040 020/044 026/049 025/047 021/039
0/E 52/W 22/S 00/B 00/U 00/B 00/B
LVM 047 025/039 017/038 019/045 027/049 022/048 018/038
3/R 62/W 22/S 00/B 00/B 00/B 00/B
HDN 049 027/041 020/038 018/042 023/047 023/047 019/040
0/E 52/W 22/S 00/B 00/U 00/B 00/B
MLS 045 027/039 020/036 015/041 017/049 022/046 018/036
0/B 32/W 12/S 00/B 00/B 00/U 02/S
4BQ 048 025/037 020/037 017/040 021/048 023/046 020/038
0/B 53/J 22/S 00/B 00/B 00/B 00/B
BHK 041 025/036 020/032 014/038 015/041 020/042 016/032
0/B 33/J 22/S 00/B 00/B 00/B 02/S
SHR 050 025/040 018/038 015/044 017/046 021/043 020/038
0/E 53/W 22/S 20/B 00/U 00/B 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Feb 4, 4:05 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
405 AM MST SAT FEB 4 2006
MTZ028>042-056>058-063-064-067-068-WYZ098-099-051115-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE...
BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER...
JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA...
RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP...
EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN
405 AM MST SAT FEB 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ065-066-051115-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
405 AM MST SAT FEB 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
GTFNPWBYZ /WWUS75 KBYZ/
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL GUSTS TO NEAR 60 MPH
WILL DEVELOP TODAY. THE STRONG GUSTY WINDS WILL CONTINUE THROUGH
THE AFTERNOON AND DIMINISH BY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Beartooth Foothills
- When
- February 4, 1:24 PM MST
- Where
- Beartooth Foothills forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.742, -109.668 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Oklahoma, February 4, 20061 death · 1 event
- Winter Storm in Ohio, February 4 to 5, 2006$660,000 · 9 events
- Tornadoes and Hail in Virginia, February 4, 20061 injured · $97,000 · F1 · 6 events
- Coastal Flood in Washington, February 4, 2006$500,000 · 3 events
- Lightning Strike in Florida, February 4, 2006$230,000 · 1 event
- Damaging Wind in Pennsylvania, February 4, 2006$200,000 · 65 kt wind · 1 event
- Damaging Winds in Maryland, February 4, 2006$120,000 · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, February 4, 2006$20,000 · 65 kt wind · 1 event
- Winter Weather in West Virginia, February 4 to 5, 20066 events
- Winter Storm and High Wind in Utah, February 4, 200679 kt wind · 5 events
- Dense Fog in California, February 4, 20064 events
- Winter Weather in Colorado, February 4 to 5, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530937.